MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 132 SIZE 9 SECUR-FIT ADVANCED STEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 132 SIZE 9 SECUR-FIT ADVANCED STEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 1601-09132
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994); Injury (2348)
Date of Event 07/31/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicates the devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Additional information has been requested and if received, will be provided in the supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that a patient, a study subject in the trident ii tritanium post-market clinical study, stumbled while walking down stairs on (b)(6) 2017 and felt a crack in her left anterior thigh.The patient suffered immediate pain and was unable to weight-bear.The patient took coumadin for pain management.Follow-up ap pelvis and cross table lateral x-rays show the femur has subsided 22mm.The patient was admitted to the hospital for special surgery for pain control prior to revision surgery.Based on the event description there was a periprosthetic fracture.The shell was unaffected and will not require revision.The stem subsided due to the fracture.
 
Additional Manufacturer Narrative
An event regarding pain, stem subsided and periprosthetic fracture involving a securfit stem was reported.The event was confirmed.Device evaluation and results: visual, dimensional, and functional inspection were not performed as the item was not returned.Medical records received and evaluation: a review of the provided medical records and x-rays by a clinical consultant indicated: ¿on (b)(6) 2017 a revision of the left total hip arthroplasty was performed for a diagnosis of ¿left total hip arthroplasty with periprosthetic fracture¿.The operative report describes spinal anesthesia and the use of the previous incision.The report notes, ¿stem was removed with a slap hammer, open reduction/internal fixation of the femur fracture with two dall-miles cable sets, and changed the stem to a restoration modular 18/155 conical stem.¿ a 19/plus-10 proximal body, a 28/plus-4 v-40 biolox head, and a 28/46 x3 mdm insert were also utilized and uncomplicated surgery was described.¿ ¿x-ray printouts available for review include an ap of the pelvis and ap of the right hip, which is labeled ¿pre-op¿ and demonstrates an osteoarthritic right hip.Another ap of the pelvis and ap and lateral of the right hip labeled ¿six weeks¿ demonstrates an uncemented right total hip arthroplasty with one screw in the acetabulum.The hip is reduced and the components are in nominal position with no pathology noted.¿ ¿no x-rays of the periprosthetic fracture or post-revision right total hip, and no examination of the explanted components is available.¿ ¿there is no evidence the post-traumatic periprosthetic femoral fracture occurring eighteen days post implantation was related to factors of prosthetic design, manufacturing or materials.¿ device history review: review of the device history records indicates devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other events for this lot.Conclusions: the event was confirmed based on the clinician¿s report, ¿stem was removed with a slap hammer, open reduction/internal fixation of the femur fracture with two dall-miles cable sets, and changed the stem to a restoration modular 18/155 conical stem.¿ the root cause could not be determined however, the patient stumbled going down stairs and felt a crack in the left thigh which could have been a potential root cause.As stated by the clinician, ¿there is no evidence the post-traumatic periprosthetic femoral fracture occurring eighteen days post implantation was related to factors of prosthetic design, manufacturing or materials.¿.
 
Event or Problem Description

Brand Name
132 SIZE 9 SECUR-FIT ADVANCED STEM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6818376
Report Number0002249697-2017-02608
Device Sequence Number18866696
Product Code LPH
UDI-Device Identifier07613327021349
UDI-Public07613327021349
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/15/2021
Device Catalogue Number1601-09132
Device Lot NumberNH664R
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/31/2017
Supplement Date Received by Manufacturer09/15/2017
Initial Report FDA Received Date08/24/2017
Supplement Report FDA Received Date10/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR
Patient Weight84